MAUDE Adverse Event Report: CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f 6 side holes (sh) 110cm super torque marker band (mb) pigtail catheter ruptured during endovascular surgery.A lasso was used to extract it.A second pigtail catheter of the same reference and batch was used to finish the procedure and also ruptured, requiring the use of a lasso.The intended procedure was reported to be an aortic endoprosthesis.The target lesion was the aorta.The device was not used for a chronic total occlusion (cto).The products were stored, handled, inspected, and prepped according to the instructions for use (ifu).Additional details were requested; however have not yet been provided.The devices are expected to be returned for analysis.Report (b)(4) was filed with the competent authority by submitter.
 
Additional Manufacturer Narrative
As reported, a 5f 6 side holes (sh) 110cm super torque marker band (mb) pigtail catheter ruptured during endovascular surgery.A lasso was used to extract it.A second pigtail catheter of the same reference and batch was used to finish the procedure and ruptured, requiring the use of a lasso.The intended procedure was reported to be an aortic endoprosthesis.The target lesion was the aorta.The device was not used for a chronic total occlusion (cto).The products were stored, handled, inspected, and prepped according to the instructions for use (ifu).Without the return of the devices or images for analysis, the reported customer event ¿catheter (body/shaft)-separated¿ could not be confirmed for either event.Procedural factors resulting in the elongation and subsequent separation of the catheter may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿contraindications: do not use the super torque mb catheter in procedures where entrapment of the catheter between endovascular devices and the vessel wall may occur, for example endovascular aortic repair (evar) procedures.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.¿ based on the information available, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
The devices were not returned for evaluation.
 
Event or Problem Description
The device was returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a 5f 6 side holes (sh) 110cm super torque marker band (mb) pigtail catheter ruptured during endovascular surgery.A lasso was used to extract it.A second pigtail catheter of the same reference and batch was used to finish the procedure and also ruptured, requiring the use of a lasso.The intended procedure was reported to be an aortic endoprosthesis.The target lesion was the aorta.The device was not used for a chronic total occlusion (cto).The products were stored, handled, inspected, and prepped according to the instructions for use (ifu).Two non-sterile cath mb 5f pig 110cm 6sh units were received for analysis.The first unit was analyzed under (b)(4) and the second unit was analyzed under (b)(4).(b)(4).During visual analysis, a separated condition was observed on the body of the catheter.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A high magnification visual analysis was performed along the border of the separation and plastic deformation such as elongation patterns were observed.No further analysis using higher magnification equipment was required as the observed findings presented evidence of a possible inadequate mechanical interaction with the received unit.The reported ¿catheter (body/shaft) ¿ separated¿ was confirmed for both devices.The elongation patterns suggest an excessive tensile strength was applied to the catheter, which may be attributed to the separation.Additionally, the scratch marks observed on the second returned device may be from an interaction between the catheter and a sharp-edged material.Procedural factors such as entrapment of the catheter between endovascular devices and the vessel wall (as suggested by scratch marks) may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿contraindications: do not use the super torque mb catheter in procedures where entrapment of the catheter between endovascular devices and the vessel wall may occur, for example endovascular aortic repair (evar) procedures.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
As reported, a 5f 6 side holes (sh) 110cm super torque marker band (mb) pigtail catheter ruptured during endovascular surgery.A lasso was used to extract it.A second pigtail catheter of the same reference and batch was used to finish the procedure and ruptured, requiring the use of a lasso.The intended procedure was reported to be an aortic endoprosthesis.The target lesion was the aorta.The device was not used for a chronic total occlusion (cto).The products were stored, handled, inspected, and prepped according to the instructions for use (ifu).Two non-sterile and 3 sterile cath mb 5f pig 110cm 6sh catheters were returned for analysis.One non-sterile device and the 3 sterile devices were evaluated under (b)(4) and the second non-sterile device was evaluated under (b)(4).(b)(4) during visual analysis, the device was delivered in a plastic bag where a separated condition was observed on the body of the unit.Additionally, 3 sterile units were returned for this evaluation.During visual analysis of these units, no damage was observed along the units¿ bodies.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A high magnification visual analysis was performed along the separation border.During this analysis, plastic deformation such as elongation patterns were observed.The elongation patterns observed, could be related to an excessive tensile strength applied that could be attributed to the separation.No further analysis using higher magnification equipment was required as the evidence observed could be considered traces for a possible inadequate mechanical interaction.The sterile units were reviewed with the same high magnification analysis.During this analysis no conditions were observed that could be related to the reported event.The reported events ¿catheter (body/shaft) ¿ separated¿ was confirmed for both non-sterile devices because a separated condition was identified along the unit¿s body.However, this malfunction was not confirmed for the 3 sterile devices because no damages were observed during the evaluation.The exact cause of the separation affecting the non-sterile devices cannot be determined.However, entrapment of the catheter between the endovascular device and the vessel wall may have been the root cause as scratch marks were identified on the catheter body on one of the non-sterile devices.It should be noted that the use of this device is contraindicated in endovascular repair procedures and is documented in the ifu as such.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿contraindications: do not use the super torque mb catheter in procedures where entrapment of the catheter between endovascular devices and the vessel wall may occur, for example endovascular aortic repair (evar) procedures.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.¿ based on the information available, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18297517
Report Number9616099-2023-06658
Device Sequence Number20692545
Product Code DQO
UDI-Device Identifier10705032012034
UDI-Public(01)10705032012034(17)260911(10)18225225
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Catalogue Number532598B
Device Lot Number18225225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer01/19/2024
02/21/2024
03/20/2024
08/08/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/21/2024
02/22/2024
03/25/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown